Texas, 2011Flash Flood and Damaging Wind in Texas, July 26, 2011
July 26, 2011 · NWS EPZ · 2 events in 1 county or zone
An upper high was centered over Texas with a south-southwest flow aloft bringing abundant moisture and thunderstorms to El Paso County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper high was centered over Texas with a south-southwest flow aloft bringing abundant moisture and thunderstorms to El Paso County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 2:23 PM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 2:23 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT TUE JUL 26 2011
.SYNOPSIS...
WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY INTO THE WEEKEND. TEMPERATURES WILL
CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL AS UPPER LEVEL HIGH
PRESSURE WILL LIMIT OUR RAIN CHANCES AND KEEP US MOSTLY SUNNY AND
WARM.
&&
.DISCUSSION...
TO OPPOSING FORCES AT PLAY TODAY. WE HAVE A DECENT AMOUNT OF
MOISTURE IN THE LOW LEVELS...BUT ALOFT WE HAVE HIGH PRESSURE AND
SOME PRETTY WARM TEMPERATURES. RIGHT NOW THE MOISTURE IS TAKING
ADVANTAGE OF THE HIGHER TERRAIN AND HAS ALREADY KICKED OFF SOME
DECENT ACTIVITY...BUT NOT MUCH OF IT IS MOVING OFF THE HIGH
TERRAIN...YET. I THINK THAT WILL BE A BIT MORE CHALLENGING
CONSIDERING THE CONDITIONS ALOFT. I THINK OUR BEST CHANCE FOR RAIN
WILL STAY OUT WEST OF THE CONTINENTAL DIVIDE...THOUGH A CAN'T RULE
OUT ANY RAIN EAST OF THAT AREA. BASICALLY THE SAME CONDITIONS FOR
WEDNESDAY WITH SCATTERED POPS WEST...ISOLATED EAST. BY THURSDAY
THE RIDGE WILL BEGIN TO RETREAT TO THE EAST AND THAT MAY GIVE US A
SLIGHTLY BETTER CHANCE FOR PRECIPITATION...BUT THERE IS NO
EVIDENCE OF A DEEP MOISTURE PLUME RETURNING TO THE AREA ANYTIME
SOON. THE RIDGE NEVER MOVES TO FAR TO OUR EAST SO IT WILL DEPEND
ON JUST HOW STRONG THE RIDGE IS AND HOW FAR THE RIDGE AXIS EXTENDS
TO THE WEST WHICH WILL HELP DETERMINE HOW MUCH CONVECTIVE ACTIVITY
WE SEE. IF THE RIDGE AXIS SETS UP TO OUR NORTH AND EAST THAT WILL
ALLOW MOISTURE AND VORT MAXES TO WORK IN FROM THE SOUTHEAST...BUT
IF THE RIDGE SETTLES FURTHER SOUTH THAT WILL ALLOW THE RIDGE TO
KEEP THE VORTS AWAY AND PUSH MOST OF THE MOISTURE INTO ARIZONA.
FOR NOW I HAVE KEPT THE POPS AT ISOLATED FOR THE WEEKEND AND
BEYOND AND WILL HOPE THAT THE RIDGE SETS UP SHOP WELL TO OUR EAST.
LOOKING AT TEMPERATURES..WITH THE RIDGE TAKING CONTROL OF OUR
WEATHER YOU KNOW THAT MEANS ABOVE NORMALS TEMPS. HIGHS ON
WEDNESDAY AND THURSDAY WILL BE RUNNING THREE TO FIVE DEGREES ABOVE
NORMAL. FOR THE WEEKEND I HAVE CONTINUED THE SAME TREND WITH
TEMPERATURES RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. IF WE GET
A LITTLE MORE CLOUDS AND MOISTURE WE MAY NEED TO SHAVE OFF A FEW
DEGREES BUT RIGHT NOW THAT IS NOT LOOKING TO LIKELY.
&&
.AVIATION...VALID 27/00Z-28/00Z.
MAINLY VFR WITH LIGHT WINDS THIS EVENING INTO TUESDAY AFTERNOON.
HOWEVER...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS
WEST OF THE CONTINENTAL DIVIDE THIS EVENING AND TUESDAY AFTERNOON.
AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. AREAS OF MVFR AND IFR CEILINGS AND VISIBILITIES ARE
LIKELY NEAR ANY SHOWERS AND THUNDERSTORMS...ALONG WITH GUSTY WINDS
AND POSSIBLY HAIL. EXPECT VSBY <1SM TSRAGS WITH SCT-BKN060-090
SCT-BKN120-150 AND SCT-BKN200-250. WIND VCNTY TSTMS VRB25G45KT.
&&
.FIRE DISCUSSION...
HIGH PRESSURE ALOFT REACHING FROM NEW MEXICO EASTWARD ACROSS THE
SOUTHERN U.S. WILL CONTINUE TO BRING US SUBTROPICAL MOISTURE FOR
THE REST OF THE WEEK. THIS WILL ALLOW DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH AT LEAST FRIDAY.
LOCATIONS WEST OF THE CONTINENTAL DIVIDE WILL HAVE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...WHILE
AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS. MINIMUM HUMIDITY WILL RANGE FROM THE MID 20S TO
MID 30S THE NEXT FEW DAYS WITH GENERALLY LIGHT WINDS AND VERY LOW
(2 OR 3) HAINES INDICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 97 75 98 76 / 20 20 20 20 20
SIERRA BLANCA TX 70 95 71 96 71 / 20 20 20 20 20
LAS CRUCES 72 97 73 98 73 / 20 20 20 20 20
ALAMOGORDO 70 96 71 97 71 / 20 20 20 20 20
CLOUDCROFT 50 72 50 72 50 / 20 30 20 40 20
TRUTH OR CONSEQUENCES 70 94 69 95 70 / 20 30 20 20 20
SILVER CITY 60 82 59 85 62 / 30 40 30 30 30
DEMING 71 95 70 97 71 / 20 20 20 20 20
LORDSBURG 70 95 69 96 71 / 40 30 40 30 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
BRICE/PARK
Hazardous weather outlook, Jul 26, 10:07 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1107 AM MDT TUE JUL 26 2011
NMZ022>025-030>032-TXZ055-056-271715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1107 AM MDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS EAST OF THE RIO GRANDE WITH SCATTERED
STORMS WEST OF THE RIVER. THERE IS A SLIGHT RISK THAT A FEW STORMS
OUT WEST WILL CREATE HEAVY RAINFALL AND EXCESSIVE RUNOFF THAT WILL
LEAD TO SOME MINOR FLASH FLOODING. BIGGEST AREA OF CONCERN WILL BE
AROUND THE SILVER CITY AREA. ISOLATED RAINFALL AMOUNTS WITH THE
STORMS COULD BE IN EXCESS OF TWO INCHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
OUR CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
FOR THE NEXT SEVEN DAYS. THE CHANCES OF FLOODING RAIN IS
MINIMAL...BUT NOT ZERO.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 26, 2:06 PM MST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD POVERTY CREEK 33.47N 107.80W
07/26/2011 SIERRA NM FIRE DEPT/RESCUE
POVERTY CREEK FIRE DEPARTMENT REPORTED WATER COMING
ACROSS STATE HIWAY 59
&&
EVENT NUMBER EPZ1100332
TSBLocal storm report, Jul 26, 6:29 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN 2 NW LEASBURG 32.46N 106.90W
07/26/2011 M1.10 INCH DONA ANA NM TRAINED SPOTTER
RAINING LIGHTER NOW. CONCERNED ABOUT POSSIBLE PROBLEMS
IN FLOOD-PRONE AREAS TO HIS EAST WHERE RAIN MAY HAVE
BEEN HEAVIER.
&&
EVENT NUMBER EPZ1100333
HARDIMANLocal storm report, Jul 26, 6:45 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
745 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN 1 SSE RADIUM SPRINGS 32.47N 106.91W
07/26/2011 M2.50 INCH DONA ANA NM TRAINED SPOTTER
MEASURED RAIN FELL IN 40 MINUTES MIXED WITH PEA SIZED
HAIL. ABOUT 3 INCHES OF STANDING WATER IN THE YARD.
DRAINAGES HAD 1 FOOT OF RUNNING WATER.
&&
EVENT NUMBER EPZ1100334
LUNDEENThunderstorm Wind, El Paso
- When
- July 26, 7:48 PM MST to 8:05 PM MST
- Where
- El Paso County, 1.21 mi NNW of (Elp)el Paso Intl Ar
- Measured
- 68 kt (78 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 31.816, -106.388
The El Paso ASOS recorded a peak gust of 78 mph with a wet microburst. In addition, a canopy at the gate entrance onto Fort Bliss collapsed due to the winds.
Flash Flood, El Paso
- When
- July 26, 8:49 PM MST to 9:45 PM MST
- Where
- El Paso County, 0.5 mi NNE of El Paso to 0.33 mi NE of El Paso
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 31.787, -106.427
Flooding was reported at the intersection of Trowbridge and Chelsea in Central El Paso.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331573, 331574.